MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE
Model Number SEP6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior popliteal artery and the anterior tibial artery using an indigo system aspiration catheter 6 (cat6), an indigo system separator 6 (sep6), a non-penumbra guiding sheath, and a guidewire.During the procedure, the physician advanced the cat6 over the guidewire, through the sheath and into the target location.The guidewire was then removed and the sep6 was advanced through the cat6 and into the target location.Next, the physician completed the first pass.During the second pass, the physician noticed via an angiography that while the sep6 was being advanced in and out of the cat6, the sep6 was unable to advance through the occlusion and subsequently, the sep6 folded on itself inside the cat6.Therefore, the sep6 and cat6 were removed together.After the removal, it was noticed that the bulb of the sep6 broke but remained attached to the pusher wire.Afterwards, the physician advanced a new sep6 with the cat6 to attempt to engage the thrombus; however, it was unsuccessful.Therefore, the sep6 and cat6 were removed.The physician completed the procedure by performing a percutaneous transluminal angioplasty (pta) using four balloon catheters.It was also reported that the patient became unstable at one point during the procedure, however, there was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10801973
Report Number3005168196-2020-01910
Device Sequence Number11712242
Product Code DXE
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSEP6
Device Catalogue NumberSEP6
Device Lot NumberF92201
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Date Report Sent to FDA01/01/2005